after research i found many sites that say fibro does cause swelling. unlike swelling from atritis fibro swelling does not occur in the joints but more like hands or feet. it can happen in other areas too.
i noticed that the swelling in my foot was so bad that it hurt to have my crocs on. my crocs r sometimes the only shoes i can wear.
I would remove the shoes, elevate the offending leg(s), put some nice ice on the swollen area and relax.
You were given a bunch of meds at the hospital. Is it possible that they might be causing the swelling? I would think it would be important to figure out what caused it, first, and if you can find no other cause then I guess it could be the fibro. Or the meds that you're on to alleviate pain.
I have horrible feet, hands and abdomen swelling from Lyrica I believe as this is a side effect of the medication. However it has been helping so much with nuero pain and fatigue that I am willing to suffer. If it is not caused by medication like Petunia was saying I would elevate your feet above your heart and I would talk to your doc as swelling can be a sign of something more serious.
Even though lyrica is helping, I would tell him what is happening. When I was on lyrica, I put on a mystery weight gain of 45 lbs. My feet & legs swelled enormously, then I finally burst a blood vessel in my uterus. I hemorrhaged for 10 days before they could do tests. I'm just glad I popped a blood vessel there and not in my brain, which would have resulted in a stroke. The doctor changed me from lyrica to another med, the weight dropped and so did the swelling.
Your doctor should always know about side effects. Please let him know what is going on. I care about you!
Hi I agree with Susan. You should always tell your doctor of any swelling in your feet or legs as this could be a sign of many things. One being heart disease. I have swelling in my left foot all the time, which is the side the heart is located. My tell me to get up every few hours and walk around the house. Also she said to do foot pumps as this gets the blood recirculating. Every so often when lying or sitting down pump you foot up and down 10 to 15 times. Hugs, Leanne
You and Scribelle are absolutely correct; telling her doctor is of utmost importance. Thanks, you guys! That's an important step that I omitted. My bad.
And crikey, Scribelle, that's an awful side effect to suffer! I didn't know it could even happen, let alone with medicine. You're right, lucky it happened there and not in your brain. Even so...I hope you're all clear of it now and doing well.
i started this discussion and then thought i lost it. there is not much info on my swelling because of that. i had no idea that they both ended up on here.
i have had the drs look at the swelling but no one has madehead or tails of it. i am not on lyrica but i want to try it cause the cymbalta is not helping much at all.
i have not worn my shoes or even socks cause they r hurting to have on too. i will see if things get better by tomorrow
Thank you for letting me know. That is very scary and I am emailing my doctor now.
Sometimes I have to make a list of all my meds and check online for side effects. Occasionally I surprise the doctor with the information I find!
The swelling sounds severe, so I would persevere with the doctors, emphasizing that you can't even wear socks. (I wear diabetic socks because of arthritis - maybe they would help with feet getting cold).
Meanwhile, keep elevating those feet!
Let me know what the doctors find as you explore this mystery. Don't let them let go of the issue. I care about you!
Sweet, unswelling hugs,
It was awful when it happened, since I am post menopausal. All sorts of cancer tests, which scared the daylights out of me, and then at the end, they tell me I just popped a blood vessel. Just? How about the anxiety they caused!!!
Since I am on different medicine now, I have had no problems, and I am so glad I told the rheumy what had gone on with the gyn. Sometimes we have to be the communicator between specialists.
Doing great now!
thank you. i slept most of today cause of not sleeping last night. so i was not able to see the dr. i will have too cause i am about ready to have my leg cut off it hurts so much. the swelling is not so bad and has not increased but the pain has gotten worse.
ok i am ready to go insane from the pain in my leg. the pain had me up and down all night. i woke up in pain and thanks to the weather change i also woke with major allergie issuse and sinus drainage. it has not been a good day at all.
i have my leg elevated as high as i can and the pain is not any better. the pain from my leg is so bad i have to keep taking a deep breath so i dont scream. my cat has no idea what to think of me being awake then asleep and moving all over. he has food and i guess he is ok with that.
i am staying off my feet as much as possiable right now. i found out that sprint is buying out uscellular in the chicagoland area so i have to go with my mom tomorrow to get new phones because we will not have service come may1st. other than that i plan to stay off my feet. i will see if i can get the money for the dr too. if not i will head to the er. i know that sounds crazy but i have to pay before i see my dr and the er bill i can fill out finacial aids forms for. the one hospital just wrote off over $30,000. i hate to go there just cause i cant see my dr put i cant handle this pain much longer.
Oh man I'm glad my neuro helped me get off that med. I'd been on it for just over a month and put on 10 pounds on a low dose. Also glad to know the weight came off okay, I have my wedding in three months and was not pleased at the sudden weight gain!
If the ER is the way to go, then I would do it. My dear friend, you can't go on like this! The pain and the swelling are not right, and if it takes an ER doctor to see you, then so be it. One look at the swelling, they will take your pain seriously.
Please take care of yourself and see a doctor, even if it's an ER doc.
HI EEORLOVER I WENT TO MY APPOINTMENT YESTERDAY IN PEORIA ILLINOIS I SAW KATHLEEN VOELKNER SHES AN ARNP.THERE ARE 2 DRS AND 3 ARNPS I WAS VERY IMPRESSED IT WENT IN TO SEE HER AT 2:30PM AND ITS WAS 3:20PM AND SHE STILL WASNT FINISHED SHE ORDERED URINALISIS AND BLOOD TESTS SHES A LOT BETTER THAN DR SWENSON SHE WAS UPSET THAT HR HADNT DONE MORE FOR ME SHE WANTS ME TO GRADUALLY TSPER OFF THE AMITRIPTYLINE AND START TAKING SAVELLA MY PRIMARY WILL DO THAT IM TO DO STRETCHING EXERCISES AND LOG ON TO KNOWFIBRO AND COMPLETE THE MODULE ON SLEEP SHE AND OTHER MEDICAL PEOPLE ATTENDED A MEDICAL SEMINAR GIVEN BY A MAN WHOS A FIBROMYALGIA RESEARCHER. I HAVE TO COMPLETE THE SLEEP MODULE AND TAKE IT TO MY NEXT APPOINTMENT IN MAY THANKS EVERYONE THIS IS A GREAT GROUP OF PEOPLE SHE SAID ITS NOT EASY BUT WHEN YOU KNOW WHAT TO DO IT CAN BE MORE MANAGEABLE IM LUCKY TO HAVE MY FAMILY AND FRIENDS INCLUDING YOU AND NOW A GOOD PERSON TO HELP ME KATHLEEN HAVE A GOOD NIGHT
ITS SUZYQ THE WEBSITE MY ARNP KATHLEEN RECOME DS IS KNOWFIBRO.COM SORRY ABOUT THE MISTAKE
No kidding, fearing cancer must be the worst thing that any patient can experience. I almost wish that they'd keep us in the dark until they know for sure.
I'm glad you made out ok. I just had no idea that Lyrica could cause burst blood vessels - and I know I read the side effects, long version. Did they say whether this was a one off or you were more prone or something? Or could Lyrica potentially do it to anyone? I'm going to have to reread the side effects.
Well, thankfully it is behind you.
i am glad u found a good dr that is going to help u. i dont know how far periora is from me i know its a drive though. but if i have to i will see if i can get in after i get the disability. thank you for letting me and other know about the website i will check it out.
i wish u luck in changing meds i really hope it works good for u.
I am sooo happy that you have found a responsive doctor who is going to do a whole lot for you.. You deserve it!